Last week I posted about the trials and tribulations with our dog.
I was doing some searching on the internet last night and looked up the medication that he is on for his Demadex mites. As I read the color drained from my face. In rare instances and in certain breeds this medication can breach the blood/brain barrier and cause neurological concerns. Things like loss of appetite (anorexia), tremors, dilated pupils, difficulty walking, lethargy. All things that my sweet puppy had going on. His breed wasn’t specifically listed but it did reference that mixed breeds could easily be affected. Since he’s a pound puppy and we don’t know his breed history I needed to rule this out.
Add to my reading that the dosage I was giving him was far higher than the recommended dosages that I saw on the internet.
Ok… I know that Google can be a scary thing to search around on. I will share that I was searching only reputable sites. That’s why I called the vet first thing this morning.
I shared my concerns with him. He was slightly concerned about the dosage. He was not the one who prescribed the medication – it was a new vet at the clinic. Someone I’m certainly not comfortable with and will likely not take my pup to again. Anyway we talked at length about the symptoms we were seeing. My sweet pup has lost about 6lbs in just a few weeks. Not a good thing when you weigh less than 50lbs to begin with! We talked about all of the options available.
The solution??? Take him off the medication for 2 weeks. His concerns should clear up if they are indeed medication related. We then go back on the meds at a lower dose until they are gone. Unless of course the symptoms start back up. Then we start all over again.
On a good note he has started acting better already. I am hoping to continue to see big changes with him as the days go on.
So this stress should soon be relieved for all of us. Puppy included. Hopefully.